Hail, Okmulgee
- When
- March 27, 4:24 PM CST
- Where
- Okmulgee County, Hector
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.830, -95.920
Severe thunderstorms occurred across a large part of Eastern Oklahoma on the evening of March 27th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms occurred across a large part of Eastern Oklahoma on the evening of March 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 27, 2:19 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 319 PM CDT THU MAR 27 2008 .DISCUSSION... THIS IS NOT THE MOST STRAIGHTFORWARD FORECAST...BUT NOT ALL THAT UNUSUAL FOR THE TIME OF YEAR. STRONG ZONAL PATTERN TO CONTINUE WITH AN OSCILLATING FRONTAL BOUNDARY IN THE VICINITY FOR MUCH OF THE PERIOD...AND HARD TO FIND A PERIOD WHERE THERE WILL NOT BE AT LEAST SOME OPPORTUNITY FOR SHOWERS AND THUNDERSTORMS SOMEWHERE IN THE FORECAST AREA. TEMPERATURES WILL ALSO BE HEAVILY DEPENDANT ON PRECIP AND CLOUD COVER. CONFIDENCE LEVEL IS NOT HIGH. CURRENTLY TEMPS ARE SOARING INTO THE MID 80S ALONG I-44 CORRIDOR AHEAD OF STRONG COLD FRONT. TEMPS TO THE NORTH OF THE FRONT IN THE MID-UPPER 40S THROUGH CENTRAL KANSAS THIS AFTERNOON. THE FRONT WILL CONTINUE SURGING SOUTH THIS EVENING AND WHILE THE ATMOSPHERE IS WELL CAPPED TO THE SOUTH...WILL SEE SHOWERS AND THUNDERSTORMS DEVELOP ALONG AND BEHIND THE FRONT PRIMARILY AFTER SUNSET. MODERATELY STRONG SHEAR AND MU CAPES APPROACHING 2000 J/KG LEAD TO SOME CHANCE OF SEVERE OVER FAR NE OKLAHOMA THROUGH MUCH OF NW ARKANSAS TONIGHT...HAIL THE BIG THREAT. MUCH COOLER TEMPS BEHIND FRONT BY LATE TONIGHT AND CONTINUING THROUGH FRIDAY. STILL UNCERTAIN HOW FAR MOISTURE WILL GET PUSHED SOUTH BEFORE THIS FRONT BEGINS TO LIFT NORTH OVER THE WEEKEND. POPS WILL BE KEPT GOING THROUGH SUNDAY WITH HIGHER CHANCES DURING THE OVERNIGHT PERIODS AS ZONAL FLOW KEEPS NOCTURNAL LLJ IN PLAY. MOST LIKELY TIME FOR FRONT TO LIFT BACK NORTH APPEARS TO BE SAT NIGHT AND THIS CORRESPONDS WITH HIGHER CHANCE POPS. OVERALL POP FORECAST SIDES MORE WITH THE MAV AS OPPOSED TO THE WETTER MET. SOME AREAS WILL SEE RISING TEMPS OVERNIGHT SAT NIGHT. FRONT SHOULD DROP BACK SOUTH EARLY NEXT WEEK FOR INCREASING RAIN CHANCES SUNDAY NIGHT OR MONDAY. 12Z MODELS HAVE SLOWED THE FRONTAL PASSAGE DOWN FROM PREVIOUS RUNS FAVORING MONDAY AS THE WET DAY. THERE IS STILL POTENTIAL FOR LOCALLY HEAVY RAIN AS FORECAST PRECIP H2O VALUES ARE OVER 1.5 INCHES BY THEN AND UPPER FLOW GENERALLY PARALLEL TO SLOW MOVING BOUNDARY. HAVE GONE WITH HIGHER POPS AND TRENDED QPF FORECAST HIGHER THAN PREVIOUS...STILL IMPOSSIBLE TO PIN DOWN WHERE HEAVIEST RAIN WOULD OCCUR. LOTS OF UNCERTAINTY WITH EVOLUTION OF PATTERN LATE IN THE PERIOD...WITH SOME SIGNAL AT LEAST OF A STRONGER UPPER SYSTEM APPROACHING WED OR THU WITH FRONT LIFTING BACK NORTH. DID NOT DEPART SIGNIFICANTLY FROM 00Z MEX GUIDANCE WHICH KEEPS LOW CHANCES OF PRECIP BOTH WED AND THU. 12Z ECMWF LOOKS MUCH WETTER DURING THIS TIME HOWEVER. && .PRELIMINARY POINT TEMPS/POPS... TUL 43 58 41 63 / 30 10 10 10 FSM 53 62 44 61 / 60 20 40 30 MLC 49 60 46 64 / 30 10 30 20 BVO 41 57 40 62 / 20 10 10 10 FYV 43 55 38 58 / 70 20 30 30 BYV 41 52 38 54 / 70 20 30 30 MKO 46 60 43 63 / 60 10 30 20 MIO 40 55 38 56 / 50 10 10 20 F10 46 60 42 64 / 30 10 20 20 HHW 60 63 49 68 / 20 30 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....14
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT THU MAR 27 2008
OKZ066-272245-
OKMULGEE OK-
517 PM CDT THU MAR 27 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE
AT 517 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS OVER NORTHWEST OKMULGEE COUNTY...MOVING EAST AT 30
MPH. THE STRONGEST STORM WAS NEAR BEGGS. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OKMULGEE...PRESTON...BEGGS AND
BALD HILL.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3580 9575 3574 9577 3573 9574 3563 9571
3560 9618 3580 9618 3586 9581 3585 9577
TIME...MOT...LOC 2217Z 260DEG 28KT 3572 9608The Tulsa radar (KINX), 50 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
29 hail, 2 tornado. Local standard time, as filed.
A tornado developed in Council Hill and moved east southeast, dissipating over open country in McIntosh County. The tornado damaged the roof of a church, damaged the roofs of several homes, and caused tree damage in Council Hill.
The tornado that began in Council Hill in extreme southern Muskogee County moved southeast over open country of McIntosh County and dissipated about a mile southeast of town. Minor roof damage to a home as well as some tree damage was found in McIntosh County from this tornado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyThe tornado archive for Oklahoma, 2008Warnings in Oklahoma, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81428, 81429, 81430, 81433, 81437, 81442, 81444, 81446, 81448, 81451, 81458, 81460, 88558, 88561, 84390, 84405, 84410, 84411, 84412, 84413, 84414, 84415, 84417, 84418, 84425, 84428, 84429, 84430, 84431, 84432, 84434.